MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702496
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a planned extraction of a plate the tip of the driver broke.The debris from the driver tip was removed from the patient, however a screw became difficult to remove, and the threaded portion of the screw was retained in the patient body because the screw head was forcibly grasped and attempted to be removed, but broke off.Only the threaded portion of the screw was left in the patient's body.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the device was received with a broken tip at the distal end.Only one part of the broken screwdriver is available for inspection.Microscopic views of the fracture surface show rotational deformation indicating forward application of high torsional load.The overall breakage pattern reveals brittle fracture most likely due to a combination of high torsional and bending load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The breakage shows typical signs of torsional and bending overload applied on the extractor during the explantation surgery.If any further information is provided, the complaint report will be updated.

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16010385
Report Number0008031020-2022-00678
Device Sequence Number6738340
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public04546540112415
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702496
Device Catalogue Number702496
Device Lot Number24662H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown